Alert archive / Pennsylvania / Flood Watches in 2025

Flood Watch 2, NWS Philadelphia/Mount Holly

June 6, 20258 counties in Pennsylvania

NWS Philadelphia/Mount Holly issued this flood watch at Jun 6, 2025, 1:32 PM EDT for 8 counties in Pennsylvania. It took effect at Jun 6, 2025, 2:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2025, 1:32 PM EDT (17:32 UTC)
In effect from
Jun 6, 2025, 2:00 PM EDT
Expired
Jun 6, 2025, 7:35 PM EDT
In force
6 hr
Issued by
NWS Philadelphia/Mount Holly
Flood severity
None

Counties Berks County, PA, Bucks County, PA, Carbon County, PA, Chester County, PA, Lehigh County, PA, Monroe County, PA, Montgomery County, PA, Northampton County, PA

The radar

The Philadelphia radar (KDIX), 114 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 5.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2025-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 407 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2025-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
407 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
1156 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

712 
WGUS61 KPHI 061732
FFAPHI

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Mount Holly NJ
132 PM EDT Fri Jun 6 2025

PAZ054-055-060>062-101-103-105-070200-
/O.NEW.KPHI.FA.A.0002.250606T1800Z-250607T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carbon-Monroe-Berks-Lehigh-Northampton-Western Chester-Western
Montgomery-Upper Bucks-
Including the cities of Chalfont, Oxford, Allentown, Pottstown,
Collegeville, Reading, Honey Brook, Bethlehem, Easton, Jim
Thorpe, Stroudsburg, and Perkasie
132 PM EDT Fri Jun 6 2025

...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* WHAT...Flash flooding caused by excessive rainfall is possible.

* WHERE...Portions of east central, northeast, and southeast 
  Pennsylvania, including the following areas, in east central 
  Pennsylvania, Berks, Lehigh and Northampton. In northeast 
  Pennsylvania, Carbon and Monroe. In southeast Pennsylvania, Upper 
  Bucks, Western Chester and Western Montgomery.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations.

* ADDITIONAL DETAILS...
  - Thunderstorms moving across the area later today have the
    capability of producing rainfall at rates of one to two
    inches per hour.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

PO
1 follow-up statement
497 
WGUS61 KPHI 062335
FFAPHI

Flood Watch
National Weather Service Mount Holly NJ
735 PM EDT Fri Jun 6 2025

PAZ054-055-060>062-101-103-105-070045-
/O.CAN.KPHI.FA.A.0002.000000T0000Z-250607T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carbon-Monroe-Berks-Lehigh-Northampton-Western Chester-Western
Montgomery-Upper Bucks-
Including the cities of Honey Brook, Bethlehem, Chalfont,
Perkasie, Pottstown, Jim Thorpe, Easton, Reading, Collegeville,
Oxford, Allentown, and Stroudsburg
735 PM EDT Fri Jun 6 2025

...FLOOD WATCH IS CANCELLED...

The Flash Flood Watch is cancelled for portions of east central, 
northeast, and southeast Pennsylvania, including the following 
areas, in east central Pennsylvania, Berks, Lehigh and Northampton. 
In northeast Pennsylvania, Carbon and Monroe. In southeast 
Pennsylvania, Upper Bucks, Western Chester and Western Montgomery.

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

$$

Hoeflich

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this flood watch went out at Jun 6, 10:38 AM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jun 6, 10:38 AM EDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1038 AM EDT Fri Jun 6 2025

.SYNOPSIS...
A cold front slowly works its way through the region today
through tonight, then one area of low pressure passes north and
west of the region while a coastal low passes east of the region
tonight through Saturday. High pressure briefly builds in from
the north late Saturday through Sunday. Low pressure passing
west of the area pulls a warm front through the region Sunday
night through Monday. A cold front passes through the region
Tuesday. High pressure returns for Wednesday and Thursday.

&&

.NEAR TERM /THROUGH TONIGHT/...
A few updated this morning with showers moving north across the
Delaware and southern NJ coastal areas. Pops were raised across
these areas into the early afternoon. Overall, most of the area
will be dry for most of the day today, and it will be another
warm and moderately humid day for early June with highs in the
mid and upper 80s and surface dew points in the mid and upper
60s.

Low pressure on that cold front lifts through central Pennsylvania
and central New York starting this afternoon. Showers and scattered
thunderstorms will develop over the southern Poconos and Lehigh
Valley during this time. SB CAPE Values will be over 1500 J/kg
along with 20 to 25 kt of 0-6 km Bulk Shear. The Storm Prediction
Center has a Marginal Risk (1 out of 5) for severe weather today
with damaging winds being the primary threat. In addition, PWATs
will be in excess of 1.5 inches, and heavy rain in the northern
areas could result in localized flooding.

Some showers and scattered thunderstorms may make it down to
the I-95 corridor by this evening, but the front will mostly be
hung up west of the area. Lingering showers and thunderstorms
will impact areas north and west of the I-95 corridor through
tonight. Otherwise, another warm and humid night on tap with low
stratus and patchy fog. Lows will be in the 60s.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Unsettled weather remains on tap for the weekend.

Weak low pressure on the cold front just west of the area
approaches Saturday morning and works its way through the region
during the day Saturday, finally departing in the afternoon.
Showers become likely with scattered thunderstorms across the
region. Cloudy skies and rainfall will knock temperatures down
on Saturday compared to Friday, with highs generally in the
upper 70s to low 80s, yet dew points remain in the upper 60s. SB
CAPE values will be a touch lower on Saturday, generally 1000
to 1500 J/kg, but 0-6 KM Bulk Shear will be a touch higher on
Saturday, generally 25 to 35 kt. The Storm Prediction Center has
a Marginal Risk (1 out of 5) for Delmarva, central and southern
New Jersey, and most of southeast Pennsylvania for Saturday
with damaging winds being the primary threat.

Showers and thunderstorms taper off late in the day and by
Saturday evening. High pressure noses in from the north, but
there will not be much cooler and drier air associated with it.
Dew points drop into the lower 60s, and lows Saturday night will
be in the lower 60s as well.

The base of high pressure lifts through the region Sunday
morning. Another area of low pressure begins to organize and
develop west of the area, and a warm front will extend out from
that low. This warm front lifts to the north and west through
Delmarva and the Delaware Valley, and then another round of
showers and thunderstorms will develop by Sunday afternoon.
Highs will generally be in the mid to upper 70s.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Active weather on tap for the first half of the Long Term
period. Low pressure lifts through the region Sunday night
through Monday morning with yet another round of convection.
Conditions briefly dry out Monday afternoon and evening, and
then another cold front approaches from the west on Tuesday,
crossing the area Tuesday night through Wednesday morning.
Showers and thunderstorms will affect the area during this time,
with likely PoPs (around 70 percent) on Tuesday.

High pressure builds in from the west on Wednesday and
conditions finally dry out through Thursday. Highs will top off
in the 70s to around 80 on Wednesday, and then will be in the
80s on Thursday.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Today...VFR throughout the terminals. Scattered SHRA possible,
mainly at KRDG/KABE prior to 00Z. Will introduce PROB30 groups
for TSRA at KRDG/KABE starting at 20Z and will keep the rest of
the terminals dry. S to SW winds 5 to 10 kt. Moderate confidence
overall.

Tonight...SHRA with scattered TSRA mostly at KRDG/KABE, but
some SHRA may make it down to the I-95 corridor terminals. Fog
and stratus developing after 06Z or so with MVFR/IFR and
possibly lower conditions. Light S winds. Low confidence.

Outlook...

Saturday through Saturday night...Sub-VFR conditions likely in
SHRA/TSRA during the day, then sub-VFR conditions in fog and
stratus possible at night.

Sunday through Sunday night...VFR initially Sunday, then sub-
VFR in SHRA/TSRA Sunday afternoon and Sunday night.

Monday through Tuesday...VFR Monday afternoon, then sub-VFR in
SHRA/TSRA Monday night and Tuesday.

&&

.MARINE...
Sub-Small Craft Advisory conditions today and tonight. South to
southwest winds 10 to 15 kt today become south to southeast
around 10 kt tonight with 3 to 4 ft seas.

Outlook...

Friday night through Saturday night...Sub-SCA conditions. VSBY
restrictions in showers and thunderstorms, mostly on Saturday.
Thunderstorms may result in locally higher winds and waves. VSBY
restrictions in fog possible at night.

Sunday through Monday...Sub-SCA conditions. VSBY restrictions
in showers and thunderstorms, mostly late Sunday and Sunday
night. Thunderstorms may result in locally higher winds and
waves.

Tuesday...Sub-SCA conditions. VSBY restrictions in showers and
thunderstorms, mostly Tuesday afternoon and evening.
Thunderstorms may result in locally higher winds and waves.

Rip Currents...

On Friday, winds will be south to southeast around 10 mph.
Swells will be around 1-2 feet with a period of 6-8 seconds. As
a result, breaking waves will be around 1-2 feet. Therefore,
there is a LOW risk for development of dangerous and life
threatening rip currents for all beaches on Friday.

On Saturday, the onshore swell increases to 3-5 feet with a
medium 7-9 second period. Additionally, some longer period
waves may be embedded in the swell. Breaking waves in the surf
zone of 2-3 feet are expected as a result. Winds will be around
5-10 mph out of the southwest to west-southwest. Due to the
increasing and potentially multi-period swells, there is a
MODERATE risk for the development of dangerous and life
threatening rip currents for all beaches on Saturday.

For specific beach forecasts, visit weather.gov/beach/phi

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

SYNOPSIS...MPS
NEAR TERM...MPS/po
SHORT TERM...MPS
LONG TERM...MPS
AVIATION...MPS/po
MARINE...AKL/MPS

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 4:45 PM EDTFlash Flood WarningPHIBerks, Lehigh, Montgomery3 hr

Nearby

Flood Watches in Pennsylvania, 2025Every flood watch in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.